| Model Number |
08098027 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Abrasion (1689)
| Date of Event |
07/24/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to siemens on (b)(6) 2024, that during the past six weeks two adverse events occurred while operating the somatom definition as ct system.A customer reported that two patients had their fingers caught between the table-top and the top-support of the phs (patient handling system, patient table) during the patient unload after the ct scan.The first patient suffered an injury to the digitus miniumus.The patient¿s finger was glued and treated with stips.No stitches were required.The second patient suffered an injury to the index finger.The patient was x-rayed immediately without finding.The patient was on blood thinner medication and was strongly advised to check into the hospital for further evaluation but refused.Both patients have been treated with first aid measures, cleaning of the wound and bandages.Siemens has requested additional information in order to conduct an investigation of the reported event.
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Assessment does not indicate a system failure or malfunction.The gap dimensions of the patient handling system (phs) are within specification and no general product problem has been identified.Such incidents can only be prevented if, as specified in the owner¿s manual (instructions for use), the patients are correctly positioned, fixed and observed during system movements.In urgent situations, the stop key must be pressed.Instructions for use ¿ definition as syngo ct vb48a (print no.C2-029.620.16.03.02) - chapter 2.2.1 positioning and chapter 2.2.2 system movement (pages 37- 43): 2.2.1 positioning.If the system is operated correctly and the patient is correctly positioned, there is very little risk of injury to the patient or personnel.Ruling out collisions the patient must be positioned in such a way that he or she cannot collide with or be injured by tabletop movements.Immobilize the arms of the patient with the supplied straps and the arm supports (optional) to rule out collisions and injury to the hands under the tabletop.Caution-box: improper patient positioning! injury of the patient by moving parts.Ensure that neither the patient¿s clothing nor hair can get caught in mechanical parts.It is very important to ensure that infusion lines and respiration tubes, catheters and ecg cables cannot get caught in the space between the tabletop and the side parts.These components must not be put under tensile stress in any other way.Make sure that patient bedding cannot get caught by moving parts of the patient table.Use positioning aids as described 2.2.2 system movement of the tabletop entails a danger of injury.Caution-box: unintentional patient movement! contusion of patient extremities at patient table and gantry.Always fix and observe the patient during system movements.Caution-box: movable parts of the ct system! possible injury of the patient by moving parts.Always observe the possible contusion points shown in the following pictures (see ifu for details / pictures).Section 4.4.2 moving the table moving the tabletop horizontally caution-box: horizontal tabletop movement! possible injury of the hand (warning label).Do not place your hand in the gap of the tabletop support.